(The Canadian Press)

(The Canadian Press)

Contaminated drug alert issued for Penticton

‘White powder’ being sold as meth has been mixed with ‘benzos’ and fentanyl

Interior Health (IH) has issued an alert regarding contaminated drugs in Penticton.

According to recent testing the white powder being sold as crystal meth, or methamphetamine, is contaminated with fentanyl and a benzodiazepine known as clonazolam.

The white powder poses an increased risk of drug poisoning leading to overdose, and can also cause psychosis, sweating and fear.

The alert is active until Nov. 10.

READ MORE: Penticton on track to break fatal overdose record

Fentanyl is a contributor to many fatal overdoses across the province.

In March, 2021 IH also issued an alert about methamphetamine contaminated with fentanyl in Penticton.

Overdose can occur even if drugs aren’t used intravenously; smoking and insufflating substances also carries a high risk of overdose, Interior Health warns.

To reduce the risk of overdose Interior Health suggests: getting your drugs checked, avoid using different drugs at the same time or using drugs and alcohol together, don’t use alone or ask someone to check on you, start with a small amount, use at an overdose prevention site, know how to respond to overdose and if you must use while alone consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose.

To report a typo, email: editor@pentictonwesternnews.com.


@PentictonNews
newstips@pentictonwesternnews.com

Like us on Facebook and follow us on Twitter.

Drugsstreet drugs